Rhabdomyolysis Due to Micronized FenofibrateOguzhan, Nilufer MD; Unal, Aydin MD; Sipahioglu, Murat Hayri MD; Tokgoz, Bulent Prof.; Oymak, Oktay Prof.; Utas, Cengiz Prof.The Endocrinologist: November/December 2010 - Volume 20 - Issue 6 - pp 288-289 doi: 10.1097/TEN.0b013e3181fd0370 Case Report Buy Abstract Author Information Fenofibrate, a fibric acid derivative, is frequently used to treat diabetic dyslipidemia and hypertriglyceridemia alone or in combination with statins. Rhabdomyolysis is a syndrome that results from striated muscle necrosis and release of its contents into the systemic circulation and extracellular fluid. Fenofibrate-induced rhabdomyolysis is a rare clinical condition if there is not a predisposing factor such as diabetes mellitus, hypothyroidism, and renal insufficiency. In this study, we present a case of a patient who developed rhabdomyolysis after micronized fenofibrate use without known predisposing factor. From the Division of Nephrology, Department of Internal Medicine, Erciyes University Medical School, Kayseri, Turkey. Reprints: Aydin Unal, MD, Erciyes Üniversitesi Týp Fakültesi, Organ Nakli ve Diyaliz Hastanesi, Talas Yolu Üzeri, 38039, Kayseri, Turkey. E-mail: firstname.lastname@example.org or email@example.com. © 2010 Lippincott Williams & Wilkins, Inc.